Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

August 1, 2021Perry County, Ohio

NWS Charleston, WV issued this special weather statement at Aug 1, 2021, 2:43 PM EDT for Perry County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 2:43 PM EDT (18:43 UTC)
Expired
Aug 1, 2021, 3:30 PM EDT
In force
47 min
Issued by
NWS Charleston, WV

County Perry County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS81 KRLX 011843
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
243 PM EDT Sun Aug 1 2021

OHZ066-011930-
Perry-
243 PM EDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY COUNTY...

At 242 PM EDT, a strong thunderstorm was located over Perry State
Forest, moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
New Lexington, Shawnee, Perry State Forest, Crooksville, Junction
City, New Straitsville and Hemlock.

LAT...LON 3981 8207 3973 8208 3972 8204 3956 8216
      3957 8226 3959 8226 3960 8238 3974 8236
      3974 8240 3976 8240 3982 8216
TIME...MOT...LOC 1842Z 312DEG 22KT 3975 8223 

$$

08

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:22 PM EDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 2:22 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
222 PM EDT Sun Aug 1 2021

.SYNOPSIS...
Upper level disturbance brings showers and perhaps a few rumbles
of thunder today. Slow upper level trough brings hazy skies and
unsettled weather at times for the work week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 220 PM Sunday...

An upper level shortwave trough crossing to the north will pull a
cold front through the area this afternoon and evening. A line of
thunderstorms has developed along the frontal boundary and is
currently moving into the northwestern corner of the CWA. Most
shower and storm activity should be focused along the front,
tapering off once the front has crossed through. Hazy
conditions are possible late today into tonight as northwest
flow draws smoke into the area from fires in western Canada.
Tonight, skies clear and surface high pressure edges in from the
west. Overnight lows will be in the low to mid 50s in the
higher elevations, and mid 50s to around 60 in the lowlands.

Surface level high pressure continues to build into the area on
Monday resulting in a dry day. Temperatures will be a few
degrees cooler than today with highs in the upper 70s to low
80s in the lowlands and mid 60s to 70s in the mountains.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 155 PM Sunday...

Showers or storms will decay quickly after sunset across
central and eastern portions of our CWA Monday evening. However,
convection should fire up again over these sectors fueled by diurnal
heating and orographic effects Tuesday. Have coded chance/likely
PoPs to account for afternoon/evening convection.

A broad upper-level trough sets up across the lower Midwest and
the upper Southeast US during this period. Chances for diurnal
afternoon and evening showers and thunderstorms will be present
Tuesday with the best chances focused along the mountains.
Shower and storm chances will then diminish Tuesday night with
the loss of daytime heating.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 155 PM Sunday...

The slow moving, broad upper-level trough will deepen to become
a closed low over over KY/IN/OH borders by Wednesday. A series
of vorticity maxima will rotate around this low to affect the
local area with periods of rain and perhaps thunderstorms. The
GFS models show a stronger shortwave embedded within the
circulation lifting northeast across the KY/OH/WV Tri-state
area overnight Wednesday into Thursday. The mother trough then
ejects quickly northeast on Friday. Yet another upper level
trough digs over the Southeast US affecting the local area
Saturday.

Overall, two upper level troughs will bring a series of shortwaves
providing necessary forcing to sustain chances for showers and
storms through the end of the period. Shower activity will be
confined to the eastern mountains and extreme southern WV
coalfields during the afternoon and evenings through the
weekend.

Temperatures will gradually warm up through the long term
period, reaching to around normal mid to late week. By the
weekend, temperatures are expected to surpass normal values,
reaching up into the lower 90s across the lowlands and in the
mid 70s to 80s along the higher elevations.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 145 PM Sunday...

A cold front approaching from the northwest will bring showers
and storms into the area this afternoon and evening. VFR should
continue in most locations though lower CIGs/VIS are possible
within any showers or storms. Once the front exits, drier
conditions are expected and some haze may be drawn into the
area. With clearing skies overnight, valley fog will likely
develop causing MVFR to LIFR conditions into the morning.
CIGs/VIS will improve as fog dissipates after sunrise and then
VFR is expected through the end of the period.

This afternoon, winds will be 5-10KTs with gusts around 20kts.
Behind the front, winds will be from the northwest. Calm to
light winds are expected overnight. Winds shift to the north on
Monday with speeds around 5-10KTs.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of showers/storms may vary from TAFs.
Intensity and duration of fog tonight may also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
Patchy valley fog possible Tuesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/JLB
NEAR TERM...JLB
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JLB
Hazardous weather outlook, Aug 1, 2:55 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
255 AM EDT Sun Aug 1 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-020700-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
255 AM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Aug 1, 2:07 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
207 PM EDT Sun Aug 1 2021

OHZ066-011845-
Perry-
207 PM EDT Sun Aug 1 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERRY
COUNTY...

At 206 PM EDT, a line of strong thunderstorms were over Harbor
Hills, or near Heath, moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Somerset, Perry State Forest, Thornport, Harbor Hills, Thornville and
Glenford.

LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
      3982 8212 3973 8223 3976 8240 3983 8240
      3984 8247 3992 8247 3993 8246
TIME...MOT...LOC 1806Z 310DEG 24KT 3995 8243

08
Special weather statement, Aug 1, 2:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
243 PM EDT Sun Aug 1 2021

OHZ066-011930-
Perry-
243 PM EDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY COUNTY...

At 242 PM EDT, a strong thunderstorm was located over Perry State
Forest, moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
New Lexington, Shawnee, Perry State Forest, Crooksville, Junction
City, New Straitsville and Hemlock.

LAT...LON 3981 8207 3973 8208 3972 8204 3956 8216
      3957 8226 3959 8226 3960 8238 3974 8236
      3974 8240 3976 8240 3982 8216
TIME...MOT...LOC 1842Z 312DEG 22KT 3975 8223

08

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:07 PM EDTSpecial Weather StatementRLXPerry38 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.